Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 6, 2007, 11:43 PM CDT for Antelope County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 11:43 PM CDT (04:43 UTC)
- Expired
- Jun 7, 2007, 12:16 AM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:35 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 6, 9:35 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 935 PM CDT WED JUN 6 2007 .UPDATE... UPDATED THE FORECAST FOR TIMING AND LOCATION OF CONVECTION...AS WELL AS TO ALLOW THE WIND ADVISORY TO EXPIRE. 00Z OAX SOUNDING CONTINUE TO SHOW A STRONG CAPPING INVERSION... HOWEVER FORCING FOR ASCENT IS VERY STRONG THROUGHOUT MUCH OF THE TROPOSPHERE AS A RESULT OF THE DEEP UPPER AND SURFACE LOW. DRYLINE WAS ANALYZED FROM JUST WEST OF MC COOK TO NEAR AINSWORTH...AND SEVERE CONVECTIVE LINE IS ALONG OR A FEW MILES EAST OF DRYLINE. CELL MOTION IS NORTHEAST AROUND 50 KNOTS WITH LINE MOTION ENE AT 25-30 KNOTS. THIS PUTS THE LEADING EDGE INTO KNOX COUNTY. FOR DETAILS ON SEVERE POTENTIAL...SEE THE RECENT WARNING DECISION UPDATE FROM OAX...OMAAWUOAX. OTHERWISE SOME DECOUPLING HAS TAKEN PLACE AS WIND GUSTS ARE SLOWLY LOWERING. SOME CONCERN FOR INCREASING GUSTS WITH 70 KNOT LOW LEVEL JET AND THE SURFACE LOW DEEPENING TO 975 MB. HOWEVER MOST SITES ARE ALREADY BELOW ADVISORY CRITERIA...AND IT DOES NOT LOOK LIKELY THAT SITES WILL BE ABLE TO MAINTAIN SUSTAINED 30 MPH WINDS THROUGHOUT THE NIGHT. && .DISCUSSION... PREVIOUS DISCUSSION FORECAST CONCERNS CENTER AROUND STRONG WINDS THIS EVENING AND TIMING OF STORMS TONIGHT. ALL OF THE CWA APPEARS TO BE IN THE WARM SECTOR AT 19Z WITH STRONG SOUTH WINDS ACROSS THE AREA. WIND GUSTS IN THE 40-50 MPH RANGE EARLY THIS AFTERNOON AND EXPECT THE WINDS TO CONTINUE INTO THE EVENING. 12Z GFS BUFKIT DATA HAS WIND GUSTS DIMINISHING AFTER 03Z ALTHOUGH SUSTAINED STILL IN THE 20-30KT RANGE. WILL LEAVE ADVISORY EXPIRATION AT 03Z FOR NOW AND LET EVENING SHIFT EXTEND IF NECESSARY. NEXT QUESTION WILL BE TIMING OF STORMS INTO THE AREA TONIGHT. VISIBLE SATELLITE SHOWING CONVECTION DEVELOPING OVER WY IN LINE WITH LATEST SPC DISCUSSION. IF THINGS DEVELOP AS EXPECTED...LOOKS LIKE A LATE NIGHT EARLY MORNING EVENT FOR THE CWA AS LINE DEVELOPS IN THE WEST AND APPROACHES THE AREA TOWARD MIDNIGHT. SOME LINGERING POPS FOR THE EASTERN CWA THURSDAY MORNING THEN DRY AND COOLER AFTER THAT INTO FRIDAY. NEXT CHANCE OF RAIN RETURNS TO THE AREA SATURDAY NIGHT WHICH IS IN LINE WITH CURRENT FORECAST. PRIMARY CHANGE IN THE EXTENDED PERIOD WAS TO TREND TOWARD WARMER TEMPERATURES SUNDAY AND BEYOND AS UPPER RIDGE BUILDS AHEAD OF NEXT WESTERN TROUGH. DF && .AVIATION... STRONG LOW LEVEL WINDS WILL BE THE PRIMARY AVIATION CONCERN THROUGH EVENING...THEN CHC OF TSRA. FBY PROFILER SHOWING 65KTS ON THE LOWER LEVEL WNDS. OAX VWP HAS 40KTS AT 2K FT. BUFKIT SOUNDINGS SHOW STRONG S WINDS THRU THE EVENING AND HAVE MENTIONED STRONG WND GUSTS IN THE TAFS AND SFC WNDS IN THE TWBS. TSRA WILL BE POSSIBLE IN THE OFK AREA BY LATE EVENING AND OVERNIGHT AT OMA/LNK. HAVE PROBS IN VS LIKELY DUE TO UNCERTAINTY AND COVERAGE. CZ && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && NIETFELD
Hazardous weather outlook, Jun 6, 10:52 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1052 PM CDT WED JUN 6 2007 NEZ011-012-016>018-030>032-042-071000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE- 1052 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEAST NEBRASKA INTO THE EARLY MORNING HOURS...BUT SHOULD SLOWLY WEAKEN AS IT MOVES EAST. THE PRIMARY CONCERN IS FOR DAMAGING WINDS...BUT ISOLATED HAIL UP TO ONE INCH MAY BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM. THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-071000- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 1052 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST CORNER OF IOWA AND THE SOUTHEAST CORNER OF NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS MAY MOVE THROUGH EASTERN NEBRASKA AND WEST CENTRAL IOWA MAINLY NORTH OF INTERSTATE-80 AFTER 2 AM. IF STORMS DO REACH THIS OUTLOOK AREA...THEY SHOULD BE WEAKENING. THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR THURSDAY. NIETFELD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:46 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 4 hr |
| Jun 7, 3:52 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.